Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Fever, taking Augmentin. History of kidney problems and ulcerative colitis. Does his ART need to change?

Good morning Dr 1. In 2009 my father was having some problem related to kidney and his cretanine levels were diagnosed at 1.5... now they remain between 1.5-1.9 2. He was also diagnosed with Ulcerous Colitis in 2010 3. My father was then diagnosed HIV-2 in June 2011 at a stage when his CD4 dropped to 84. He had had no such problem before that, hence diagnosis never happened. He underwent blood transfusion in 1989, and that could be the cause of the same. 4. He was put on ART - Tavin-EM and Atenazor-R from then and continues 5. His CD4 has now increased to 288 6. But for the last 23 days he is running continuous fever, had very bad cough 7. TB (AFB) test is negative, Chest X-Ray is clear, HRCT Thoraic was also not conclusive, hence TB for now has been kind of ruled out 8. His hemoglobin has been dropping and is now at 8.9, RBC has also dropped, Monocytes have increased to 12.7%, CD4 has also dropped to 244 9. Blood culture interim report is normal, final report will come tomorrow 10. Creatinine level is 1.7, LFT - Bilirubin is 1.5 11. When the fever started, he was put on Azithral for 5-days, then later the antibiotic was changed to Ofloxacin for 7-days. But fever persisted and remained at 100-101 levels 12. Then all antibiotics were stopped, and regular test have been conducted but NO FINAL DIAGNOSIS HAS HAPPENED 13. Now for the last 2-days he has been put on Augmentin, fever has increased to 103.4 this morning I wanted to know know what should we do in such a case. Does his ART need to change ? Is the antibiotic he is taking fine ? Any other tests that need to be conducted ?
Thu, 26 Dec 2013
Report Abuse
Infectious Diseases Specialist 's  Response
Hi,
Welcome to HCM.

HIV positive individuals with low CD4 count are prone for many opportunistic infections He seems to be suffering from bacteremia and the organism seems to be multidrug resistant as he is not responding to many antibiotics prescribed to him. I suggest you wait for the final blood culture report and let his treating doctor decide the antibiotic to be given to him based on the report. Augmentin is a broad spectrum antibiotic and will be able to control the infection in most cases.
His CD4 count is improving, so his ART seems to be working for him. I suggest you make him as comfortable as possible and try increasing the dosage of his fever medications after consultation with his doctor.
Thanks.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, I am a 67 yr old woman, I am on remicade for ulcerative colitis (infusion every 8 weeks) very active, very holistic and eat fairly...

Recent questions on  Dendritic cell

doctor1 MD

our chiled cd report check & found the cell are very low i.e Absolute CD3+lymphocyte count-L368, % cd3+CD4 L-31.3, Absolute CD4- LCount- L195,...

doctor1 MD

Can you please provide an interpretation in layman terms for an MRI report for an inoperable brainstem tumor. I writing out the current MRI report...

doctor1 MD

Hello Dr.Galamanga I am a 50yr old African woman living with HIV, I have been on ARVs since 2005 a recent ESR reading from the lab was given as...

doctor1 MD

Good morning Dr 1. In 2009 my father was having some problem related to kidney and his cretanine levels were diagnosed at 1.5... now they remain...